Alert archive / Kansas / Red Flag Warnings in 2016

Red Flag Warning 12, NWS Goodland, KS

March 21, 2016Cheyenne County, Sherman County, Kansas; Dundy County, Nebraska; Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Mar 21, 2016, 4:05 AM CDT for Cheyenne County, Sherman County, Kansas; Dundy County, Nebraska; Kit Carson County, Yuma County, Colorado. It took effect at Mar 21, 2016, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 4:05 AM CDT (09:05 UTC)
In effect from
Mar 21, 2016, 1:00 PM CDT
Expired
Mar 21, 2016, 7:00 PM CDT
In force
6 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3539 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WWUS83 KGLD 210905
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
305 AM MDT MON MAR 21 2016

...RED FLAG WARNING THIS AFTERNOON INTO THIS EVENING...
...FIRE WEATHER WATCH TUESDAY AFTERNOON INTO TUESDAY EVENING...

.HIGH TEMPERATURES TODAY AND TUESDAY WILL RISE INTO THE UPPER 70S
TO LOWER 80S...PRODUCING RELATIVE HUMIDITY VALUES IN THE 10 TO
15 PERCENT RANGE THROUGH MUCH OF EACH DAY AND INTO THE EARLY
EVENING. WITH GUSTY WEST WINDS APPROACHING 30 MPH ACROSS
NORTHEAST COLORADO AND SOUTHWEST NEBRASKA THIS
AFTERNOON...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
PORTIONS OF YUMA COUNTY COLORADO AND DUNDY COUNTY NEBRASKA. THE
AREA OF STRONGER WINDS WILL TRANSITION SOUTHWARD ACROSS THE
FORECAST AREA BY TUESDAY AS A LOW PRESSURE AREA BEGINS TO DEEPEN
OVER THE CENTRAL HIGH PLAINS. A FIRE WEATHER WATCH HAS THEREFORE
BEEN ISSUED FOR PORTIONS OF EASTERN COLORADO AND WESTERN KANSAS
MAINLY ALONG AND SOUTH OF INTERSTATE 70.

COZ252-NEZ079-211800-
/O.NEW.KGLD.FW.W.0012.160321T1800Z-160322T0000Z/
YUMA-DUNDY-
305 AM MDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
079 AND 252...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 6 PM MDT THIS EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ253-254-KSZ013-014-027>029-041-042-211800-
/O.NEW.KGLD.FW.A.0010.160322T1800Z-160323T0000Z/
KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-WALLACE-LOGAN-GOVE-GREELEY-
WICHITA-
305 AM MDT MON MAR 21 2016 /405 AM CDT MON MAR 21 2016/

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013...014...027...
028...029...041...042...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT TUESDAY AFTERNOON.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON 
  AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE 
  WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE 
  WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE 
  WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE 
  WEATHER ZONE 042 WICHITA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
822 
WWUS83 KGLD 211738
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1138 AM MDT MON MAR 21 2016

...RED FLAG WARNING THIS AFTERNOON INTO THIS EVENING... ...FIRE
WEATHER WATCH TUESDAY AFTERNOON INTO TUESDAY EVENING...

.HIGH TEMPERATURES THIS AFTERNOON AND TUESDAY WILL RISE INTO THE
UPPER 70S AND LOWER 80S...PRODUCING RELATIVE HUMIDITY VALUES IN
THE 10 TO 15 PERCENT RANGE THROUGH MUCH OF EACH DAY AND INTO THE
EARLY EVENING. WITH GUSTY WEST WINDS APPROACHING 30 MPH ACROSS
NORTHEAST COLORADO AND SOUTHWEST NEBRASKA THIS AFTERNOON...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS NORTHWEST
PORTIONS OF THE AREA. STRONGER WINDS WILL TRANSITION SOUTHWARD
ACROSS THE AREA TUESDAY AS LOW PRESSURE DEEPENS OVER THE CENTRAL
HIGH PLAINS. A FIRE WEATHER WATCH CONTINUES FOR PORTIONS OF
EASTERN COLORADO AND WESTERN KANSAS MAINLY ALONG AND SOUTH OF
INTERSTATE 70.

COZ253-KSZ013-220000-
/O.EXA.KGLD.FW.W.0012.160321T1800Z-160322T0000Z/
/O.CON.KGLD.FW.A.0010.160322T1800Z-160323T0000Z/
KIT CARSON-SHERMAN-
1138 AM MDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013 AND
253...
...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013 AND
253...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 6 PM MDT THIS EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT 
  CARSON. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

KSZ001-220000-
/O.EXA.KGLD.FW.W.0012.160321T1800Z-160322T0000Z/
CHEYENNE KS-
1238 PM CDT MON MAR 21 2016

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 001...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ252-NEZ079-220000-
/O.CON.KGLD.FW.W.0012.160321T1800Z-160322T0000Z/
YUMA-DUNDY-
1138 AM MDT MON MAR 21 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 079 AND
252...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN 
  NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ254-KSZ014-027>029-041-042-220000-
/O.CON.KGLD.FW.A.0010.160322T1800Z-160323T0000Z/
CHEYENNE CO-THOMAS-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
1138 AM MDT MON MAR 21 2016 /1238 PM CDT MON MAR 21 2016/

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 014...027...
028...029...041...042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER 
  ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER 
  ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER 
  ZONE 042 WICHITA.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
311 
WWUS83 KGLD 220005
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
605 PM MDT MON MAR 21 2016


COZ253-KSZ013-221200-
/O.EXP.KGLD.FW.W.0012.000000T0000Z-160322T0000Z/
/O.CON.KGLD.FW.A.0010.160322T1800Z-160323T0000Z/
KIT CARSON-SHERMAN-
605 PM MDT MON MAR 21 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 013 AND 253...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 013 AND 253...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT 
  CARSON. IN KANSAS...FIRE WEATHER ZONE 013 SHERMAN.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252-KSZ001-NEZ079-220115-
/O.EXP.KGLD.FW.W.0012.000000T0000Z-160322T0000Z/
YUMA-CHEYENNE KS-DUNDY-
605 PM MDT MON MAR 21 2016 /705 PM CDT MON MAR 21 2016/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...079 AND 252...

WINDS WILL SLOWLY SUBSIDE AND RELATIVE HUMIDITY WILL SLOWLY
INCREASE EARLY THIS EVENING. THEREFORE THE RED FLAG WARNING WILL
BE ALLOWED TO EXPIRE ON TIME.

$$

COZ254-KSZ014-027>029-041-042-221200-
/O.CON.KGLD.FW.A.0010.160322T1800Z-160323T0000Z/
CHEYENNE CO-THOMAS-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
605 PM MDT MON MAR 21 2016 /705 PM CDT MON MAR 21 2016/

...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
014...027...028... 029...041...042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER 
  ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER 
  ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER 
  ZONE 042 WICHITA.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 20, 11:00 PM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Mar 20, 11:00 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1000 PM MDT SUN MAR 20 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 141 PM MDT SUN MAR 20 2016

ACROSS THE TRI STATE REGION THIS AFTERNOON...SKIES ARE SUNNY WITH
SURFACE HIGH PRESSURE OFF TO THE EAST AND A WEAK LEE-SIDE TROUGH
OVER THE FRONT RANGE OF THE ROCKIES. SSW SURFACE FLOW OVER THE
REGION HAS ALLOWED HIGHS TO REBOUND TO MID TO UPPER 40S...WITH SOME
LOCALES NEAR 50F. COOLEST SPOTS IN THE CWA ARE POINTS EAST WHERE
CLOSER TO PROXIMITY TO SURFACE RIDGE...AND THUS LESS WIND. ALL AREAS
SHOULD STILL SEE A FEW MORE DEGREES ONTO CURRENT TEMPS BEFORE COOL
DOWN OCCURS TOWARDS SUNSET.

FOR TONIGHT...SURFACE RIDGE/LEE SIDE TROUGH COMBO REMAINS TO OUR
EAST THRU THE OVERNIGHT PERIOD...KEEPING A SSW GRADIENT OVER THE
REGION. LOOKING FOR OVERNIGHT LOWS NOT AS COLD AS LAST NIGHT...WITH
A RANGE IN THE UPPER 20S TO NEAR 30F IN SOME LOCALES.

GOING INTO MONDAY...SURFACE RIDGE SLIDES SE TOWARDS THE SOUTHERN
MISSISSIPPI VALLEY WHILE LEE-SIDE TROUGH WORKS EAST OFF THE FRONT
RANGE DURING THE DAY. MODELS ALSO CONTINUE TO SHOW H5 RIDGE OVER THE
ROCKIES AND THE WEST. THE COMBINATION WILL ALLOW FOR INCREASED
DOWNSLOPE CONDITIONS WIND CONDITIONS INTO THE AREA AS THE TROUGH
SHIFTS EASTWARD. 850 MB TEMPS WILL STRETCH INTO THE 18C TO 20C
RANGE. MODEL GUIDANCE HAS SHOWN OVER THE PAST FEW DAYS STEADY
FORECASTS AROUND 80S FOR MOST AREAS AND SEE NO REASON TO DIVERT FROM
GOING FORECAST AT THIS TIME.

ALL AREAS SHOULD REMAIN BELOW RECORD NUMBERS FOR HIGHS AS THE
CURRENT RECORDS RANGE FROM THE MID 80S TO THE LOWER 90S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 238 PM MDT SUN MAR 20 2016

TUESDAY-TUESDAY NIGHT...ANOTHER DAY OF ABOVE NORMAL TEMPERATURES IS
EXPECTED WITH HIGHS AT LEAST AROUND 80F. HIGHS ARE COMPLICATED BY
SHIFT IN SURFACE TROUGH TO SOUTH AHEAD OF APPROACHING UPPER TROUGH
AND INCREASING CLOUD COVER. WITH LESS CLOUD COVER SOME LOCATIONS
ALONG SURFACE TROUGH IN OUR SOUTH/SOUTHEAST COULD APPROACH NEAR
RECORD HIGHS.

WEDNESDAY-WEDNESDAY NIGHT...THERE IS INCREASING CONFIDENCE IN THE
POSSIBILITY FOR A WINTER STORM TO IMPACT PARTS OF THE REGION
WEDNESDAY AND WEDNESDAY EVENING. ALL MODELS NOW IN GENERAL AGREEMENT
ON THE LAST FEW RUNS OF A CLOSED UPPER LOW TRACKING ACROSS OUR CWA
WITH A POSSIBLE DEFORMATION BAND FORMING ACROSS NORTHEAST
COLORADO AND TRACKING ACROSS OUR CWA. A COLD FRONT IS SHOWN BY ALL
GUIDANCE NOW TO BE THROUGH MOST OF OUR CWA BY MIDDAY WEDNESDAY AND
TEMP PROFILES BEHIND THIS FRONT SHOULD SUPPORT A CHANGE OVER TO
SNOW. I TRENDED HIGHS DOWN AND INTRODUCED A NON STANDARD DIURNAL
HOURLY TEMP CURVE (FALLING AFTERNOON TEMPS). STRONG GRADIENT BEHIND
THE FRONT AND A STRONG LLJ SHOULD SUPPORT WINDY CONDITIONS WHICH
COULD COMBINE WITH MODERATE/HEAVY SNOW RATES TO PRODUCE BLOWING SNOW
AND NEAR BLIZZARD CONDITIONS. THE PATTERN SHOULD REMAIN
PROGRESSIVE...SO THIS SHOULD BE MORE OF A SHORT LIVED/INTENSE/QUICK
SHOT OF WINTER WEATHER. WE ARE STILL FAR ENOUGH OUT THAT THERE IS AN
INHERENT UNCERTAINTY DESPITE THE RECENT MODEL TRENDS. GOING FORWARD
THIS IS A PERIOD WE SHOULD KEEP A CLOSE EYE ON AND MAY EVENTUALLY
NEED TO CONSIDER WITHER WEATHER HIGHLIGHTS.

THURSDAY-SUNDAY...NW FLOW REMAIN IN PLACE WITH THESE PERIODS WITH
THE NEXT POTENTIAL TROUGH MOVING INTO THE REGION FRIDAY NIGHT
THROUGH THE WEEKEND. MODELS SHOW DRY CONDITIONS THURSDAY THROUGH
FRIDAY WITH INCREASING CHANCES FROM THAT POINT FORWARD. BASED ON THE
CURRENT EVOLUTION OF THIS TROUGH I AM NOT CONFIDENT WE WOULD SEE A
LOT OF PRECIP BUT THE PRECIP SIGNAL IN EXTENDED GUIDANCE AND PATTERN
CHANGE IS WORTH KEEP CHANCE POPS IN PLACE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1000 PM MDT SUN MAR 20 2016

FOR KGLD AND KMCK...VFR CONDITIONS THROUGH THE TAF PERIOD.
SOUTHWEST WINDS NEAR 11KTS AT TAF ISSUANCE EXPECTED TO VEER TO THE
WEST-SOUTHWEST BY 17Z AND GUST AROUND OR SLIGHTLY ABOVE 20KTS
THROUGH 22Z-23Z BEFORE SETTLING BACK BELOW 12KTS THROUGH THE REST
OF THE TAF PERIOD. ONLY PERIODIC INCREASES IN CIRRUS CLOUDS
EXPECTED.

&&

.FIRE WEATHER...
ISSUED AT 238 PM MDT SUN MAR 20 2016

FOR MONDAY...RELATIVE HUMIDITIES REMAIN BELOW 20 PERCENT ACROSS
THE ENTIRE FORECAST AREA. WINDS ACROSS THE REGION WILL ONLY TOP
OFF NEAR THE 20 MPH RANGE. ALTHOUGH NEAR CRITICAL CONDITIONS ARE
GOING TO BE PRESENT...NO FIRE WEATHER PRODUCT WILL BE ISSUED DUE
TO THE LACK OF THE STRONG WIND CRITERIA.

TUESDAY...LOW TDS AND ABOVE NORMAL TEMPS SHOULD SUPPORT RH VALUES
BELOW 15 PERCENT ACROSS MUCH OF THE CWA. SURFACE TROUGH SHIFTS FAR
ENOUGH SOUTH THAT FOR STRONGER GUSTS TO OCCUR WE WOULD HAVE TO MIX
700MB TO ACHIEVE 25 MPH CRITERIA FOR RFW. THERE IS ALSO GREATER
UNCERTAINTY IN MIXING HEIGHTS DUE TO INCREASING OPAQUE CLOUD COVER.
NEAR CRITICAL FIRE WEATHER CONDITIONS WITH GUSTS AROUND 20 MPH WILL
BE POSSIBLE IN OUR FAR SOUTHERN CWA...THERE IS JUST TOO MUCH
UNCERTAINTY FOR FIRE WEATHER WATCH AT THIS POINT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JN
LONG TERM...DR
AVIATION...99
FIRE WEATHER...JN/DR
Hazardous weather outlook, Mar 20, 4:00 PM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
300 PM MDT SUN MAR 20 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-212100-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
300 PM MDT SUN MAR 20 2016 /400 PM CDT SUN MAR 20 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

FOR MONDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE ACROSS THE ENTIRE FORECAST AREA.

FOR TUESDAY...NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE ALONG AND SOUTH OF HIGHWAY 40 IN COLORADO AND KANSAS.

WEDNESDAY-WEDNESDAY NIGHT...A WINTER STORM MAY DEVELOP BY MIDDAY
WEDNESDAY THROUGH WEDNESDAY EVENING ACROSS THE AREA AND BRING A
CHANCE FOR MODERATE SNOW ACCUMULATIONS AND BLOWING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:05 AM CDTFire Weather WatchGLDGove, Greeley, Logan, Sherman, Thomas, Wallace and 1 more21 hr

Nearby

Red Flag Warnings in Kansas, 2016Red Flag Warnings in Colorado, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.